MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH MAMMOMAT REVELATION; FULL-FIELD DIGITAL MAMMOGRAPHY SYSTEM

SIEMENS HEALTHCARE GMBH MAMMOMAT REVELATION; FULL-FIELD DIGITAL MAMMOGRAPHY SYSTEM
Model Number 11343300
Medical Device Problem Codes Use of Device Problem (1670); Output Problem (3005)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting an investigation of the reported event.The cause of the displayed message is currently unclear.Additionally, siemens will clarify why the user struggled to remove the needle as the procedure in described in the user manual.Following the reported incident, siemens became aware of another instance of the unit not working properly.However, the needle was not inserted, and the operator was able to continue with the procedure without impact to the patient.A supplemental report will be submitted of additional information becomes available.Internal id # (b)(4).
 
Event or Problem Description
Siemens was informed by its service organization about mammomat revelation malfunction that occurred during a patient examination.The biopsy needle was already inserted into the patient's breast when the system displayed a message that the procedure could not be continued.The message also indicated that the user needed to remove the needle holder.According to the operator, the needle was removed but with some difficulty.There is no injury attributed to this event.The reported event occurred in (b)(6).
 
Additional Manufacturer Narrative
The two described cases were investigated extensively.The relevant log files were analyzed, and our experts attempted to reproduce the system request to unmount the needle holder in the laboratory using similar workflow.The e-box exchanged at the customer system was returned to the manufacturer for investigation as well.The described system behavior could not be reproduced.The logfiles did not show an error or any hint to the reason of the unexpected system request to remove the needle holder.This message is also displayed in case the needle holder is tried to be moved while the needle is already inserted.The described behavior is a safety mechanism to prevent movement with the needle in the breast.The e-box investigated by the supplier did not show any defect.According to information received from the customer site, no similar issues were reported since the replacement of the e-box.Since the exchanged e-box was not found to be defective, it is concluded that the problem may have been caused by a faulty electrical contact in the cabling of the e-box and that this connection problem was corrected when installing the new component.The second reported issue was related to the difficulty of releasing patient from the system following the error situation.When the inspect projection view (pv) is active during biopsy examinations, the tube arm can only be moved to 6°-position (instead of 15° position as in normal stereo pv) and it may be difficult to remove the vacuum biopsy system.To address this issue, a customer safety advisory notice xp011/20/s was released in may 2020.It is planned to introduce a change of the mammounit firmware in order to increase the moving range of the tube arm during activated inspect pv.This change is planned to be available beginning of in the third quarter of 2020 and will be released via an update instruction xp025/20/s.

Brand Name
MAMMOMAT REVELATION
Common Device Name
FULL-FIELD DIGITAL MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
MDR Report Key9586757
Report Number3004977335-2020-13104
Device Sequence Number3337392
Product Code MUE
UDI-Device Identifier04056869124575
UDI-Public04056869124575
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173408
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11343300
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/20/2019
Supplement Date Received by Manufacturer06/10/2020
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date08/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;